Search the Community
Showing results for tags 'Medications'.
Found 4 results
Hello there, My name is Angelo, and I was diagnosed with a lot of labels. I've had psychotic breaks, and I was put on a lot of differents medications. I've had 2 shots of Invega the Last year, but my mom Saved me from having more shots. I believed that taking antipsicotics would made me "normal again", but that's not true. I've tried a lot of antipsicotics during my life, and they never made me feel good, i felt good only after some months of quitting them. But now i'm scared because this time i was under antipsicotics for more than one year,(even more that 2 antipsicotic, Haldol Latuda and Talofen, later I found a psyschiatrist who choosed to let me quit all the medications) I've had an extreme akathisia, but now it's a lot better, I felt so agitated that I try to Kill my self more than one time. On the phisical Side i feel really bad, my muscles are really messed, i feel tired, weak... I can't experience Joy, calm, relax, happiness is just an utopia for me, now. My memory is really bad, i'm scared that it's damaged forever, the only thing I want to do is sleeping to avoid this sufference, and this is why I took a benzo before writing this, i will post it and I will go to bed. The world seems really strange to me, i don't feel myself like a person But just like... just like "a thing". I don't see my Friends from a lot of time, and I don't want to see them, i'm not able to socialize anymore, i barely talk, sometimes i walk in a strange way, and I'm afraid that this time, it will Last forever. I would like to feel myself again, I would like to be again the smart Guy i used to be, i would like to heal from everything wich make me bad. But it just sound like impossible. I don't go to school, i don't make anything all the day, and even if I would want to do something, i would feel too bad to do it, i've tried. I live in Italy, wich is a beautiful nation, but I can't feel it. Even if I go to the Sea, i don't feel anything, anything. I started to cry again, but I don't know if it's a sign of a progress, or just my disperation. I've had a lot of dreams for myself, but now it looks like they disappeared. What can I do? Is there somebody who had a similiar experience and recovered or just felt better? I just have to wait? Greetings, Mister G.
SoftWhiteGlow posted a topic in Introductions and updatesHello, Everyone here seems really wonderful and pretty knowledgable. I am trying to get off Lithium and Risperidone. But I need to do it safely as I am in college and can't take time off like I would like to. It seems it is hard to get off of these meds for many people. I got the "ok" from my doctor to get off of them, as I was only on them to begin with because of some traumatic things that happened in my life and I needed help adjusting.. however my doctor isn't really practicing anymore it seems.. its impossible to get ahold of her, so I am trying to figure out how to do this on my own. I really feel I am ready to be off of them yet cannot find a clear answer on the web as the how to do it. Can anyone help me? I have a very long history with medications (I was pretty sick for about 10 years.. only some of the meds are listed in my signature, mostly just ones during my worst) and while getting off of them, I never had withdrawals from any of them besides Citalopram. Currently, I am on 4.5mg of Risperidone and have been for a couple of years and I am on 1200mg of Lithium and have been on it for the same amount of time. I'm not sure if weight/height/age matter for getting off medications but in case it does I am 5'2 124lbs and am 24 years old. I would like to know how slowly I have to go off of these in order for it to not really effect much of my life or if I just need to be prepared to feel awful. Also, should I go one at a time? And if so, which medication should I start with? I am also on Amitriptyline. I deal with depression sometimes. Will going off of Lithium and Risperidone effect my mood? Also, when I was sick those years, I lived in a room and never left, it effected me very much. Thats why I am on Lithium and Risperidone now. When I re-entered society, it was pretty scary and created a lot of anxiety. Just having to ask someone a question was so foreign and startling to me that I decided to go on these drugs to help lower my anxiety and urges that I would get because of fear. I have readjusted really well, am doing great in school, finally able to talk to people, and hopefully will soon be able to better make friends, but these medications effect parts of my brain that I think I need. These medications make me feel less and I miss feeling what is around me. My art practice has kind of crumbled since I've been on them. They were helpful when I needed them but as I have said, I just feel it is time to be off of them. However, I am worried that going off will effect my ability to think clearly. I have come across this information in a few different places. But all in all, I just need some advice as to how to get off of these. If anyone has any advice for me about anything I have shared in terms of these medications, why I am on them or what to do to get off of them, I would really appreciate it. As I am worried I will fall back into a bad place if I don't go off of Lithium and Risperidone carefully. And although I don't have many withdrawals, I am very prone to side effects. If you have shared experiences or stories with either of these medications that would help me, please share them with me.
Hello everyone, I was diagnosed with Bipolar Disorder type 1 when I was 15. It's been 12 years and I have taken quite a few different medications over those 12 years. I've been up and down but the overall tone has been either having manic episodes or being numbed out. I now often sleep for 12 to 13 hours a day, sometimes more and I feel tired and numb in the head. I have no passion or spark. Last year in 2012 I saw a video on youtube by BipolarorWakingup and it hit me like a lightning bolt. For a few days I felt strange. It awakened a part of me I had completely forgotten and I felt like a part of me had been vindicated. From when I was first diagnosed with the condition, a condition which was triggered by a medication (Paxil) in the first place, I knew that taking medications was wrong and not the solution. I knew it and resisted as long as I could but in the end as a 15 year old, I was forced to take it. And slowly but surely I was convinced by the people in my life, the doctors and the community at large that I had something wrong with me and that I needed to take medications for the rest of my life. Sean Blackwell (BipolarorWakingup) burst open that door and that deep part of me that knows truth said YES, YES this is truth. And since then I've been investigating how to do this, how to taper off. I've been reading quite a few books since then: 1. Am I Bipolar or Waking Up? by Sean Blackwell 2. Spiritual Emergency by Stanislav Grof M.D. and Christina Grof 3. Healing the Split by John E. Nelson. M.D. 4. Kundalini Yoga Meditation Techniques Specific for Psychiatric Disorders, Couples Therapy and Personal Growth by David S. Shannahoff-Khalsa And then a few weeks ago I found out about this website. To see people tapering off medications and succeeding is wonderful beyond words. It is so excellent and I would really appreciate your support in doing this myself. My psychiatrist seemed to be on board with the idea a year ago but I've had about one to two manic episodes in June and it seems that because of those episodes he has changed his mind. He has now relinquished his support in tapering off my meds. I would consider the manic episodes I had to be more like spiritual emergencies since I was much more clear than my previous manic episodes and I was in touch with consensual reality. In the second episode I had learned from the first episode and I even prevented a hospitalization. It's strange because previously he told me if I can get my ego strength high enough I can have a spiritual emergency. I also suggested he read Healing the Split which is written by a psychiatrist who is or was (may be retired) in good standing with the psychiatric community. He agreed to but never did. In any case, he told me I could get a second opinion and I got a referral to another psychiatrist who I am currently waiting to see. In the mean time, if you guys can give me some suggestions on how to taper off my medications I would really appreciate it. This new psychiatrist may say no as well so I might have to do this on my own. I notice there is a tapering off guide here. I was wondering if you guys could offer specific instructions for the particular medications I'm taking. Here are the medications I am currently taking. I have been taking them for about three years. The Olanzapine was increased after my two "manic" episodes from 1.25 mg to 2.5 mg back in June. Once a day at night I take: 1. Lithium Carbonate capsules 900 mg 2. Lamotrigine tablet 100 mg 3. Olanzapine tablet 2.5 mg It also says PMS before and after each drug name on the prescription label. I don't know what that stands for. I don't think it's premenstrual syndrome. Thank you so much. GreenFlameTiger
Petunia posted a topic in In the mediaPsychiatrist Dr. Colin Ross, M.D. discusses the truth about side effects with common psychiatric drugs including antipsychotic medications, antidepressants and others.